Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 25, 2013, 10:37 PM CDT for Meeker County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 10:37 PM CDT (03:37 UTC)
- Expired
- Jul 25, 2013, 11:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
905 WWUS83 KMPX 260337 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1037 PM CDT THU JUL 25 2013 MNZ058-065-066-260400- MCLEOD-MEEKER-RENVILLE- 1037 PM CDT THU JUL 25 2013 AT 1035 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LITCHFIELD...OR 25 MILES SOUTH OF PAYNESVILLE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... STROUT. COSMOS. CORVUSO. CEDAR MILLS. LAKESIDE. LAT...LON 4498 9429 4477 9452 4497 9477 4512 9458 TIME...MOT...LOC 0337Z 312DEG 27KT 4501 9462 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:29 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 6:29 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 629 PM CDT THU JUL 25 2013 .SYNOPSIS...SHORT TERM...AND LONG TERM... ISSUED AT 349 PM CDT THU JUL 25 2013 A POSITIVELY TILTED SHORTWAVE WAS LOCATED ALONG THE INTERNATIONAL BORDER...WITH A JET MAX LOCATED ON THE SOUTHERN SIDE OF THIS PV ANOMALY. A DEEPENING SURFACE LOW WAS LOCATED BENEATH THE LEADING EDGE OF THIS PV ANOMALY...WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH THE DAKOTAS. TEMPERATURES BEHIND THIS FRONT WERE IN THE MID 60S...WITH NORTHWEST WINDS GUSTING TO NEAR 10MPH. A SURFACE TROUGH WAS LOCATED AHEAD OF THIS MAIN FRONTAL BOUNDARY...AND CONVERGENCE ALONG WITHIN THIS SURFACE TROUGH WAS THE FORCING BEHIND AFTERNOON SHOWERS AND THUNDERSTORMS. DESPITE THE RELATIVELY LOW FREEZING LEVELS OF 11KFT...THESE STORMS WERE MAINLY HEAVY RAIN PRODUCERS...WITH MANKATO REPORTING 2+ INCHES OF RAIN IN AN HOUR...ALONG WITH DIME HAIL. LATER TONIGHT THE UPPER LEVEL JET WILL DRIVE THE COLD FRONT THROUGH THE REGION...AND THUNDERSTORMS WILL COME TO AN END AS THE INSTABILITY WANES AFTER SUNSET. MEANWHILE COLD AIR ADVECTION WILL OVERSPREAD THE REGION AND BRING NEAR RECORD TEMPERATURES FOR FRIDAYS HIGHS...AND SAT/SUN LOWS. FORECAST SOUNDINGS CONTINUE TO SHOW A WELL MIXED BOUNDARY LAYER... WILL SEE NNW WINDS OF 25G30MPH ON FRIDAY. SOUNDINGS ARE SATURATED ABOVE THE MIXED BOUNDARY LAYER...SO SHOULD SEE PLENTY OF CLOUDS BY AFTERNOON...WITH A FEW INSTABILITY SHOWERS AS WELL. FINALLY...TEMPERATURES WILL STRUGGLE TO BREAK THE 70 DEGREE MARK WITH H850 TEMPS FALLING INTO THE MID SINGLE DIGITS. IF SOUTHERN CANADA IS ANY INDICATION OF WHAT TOMORROW HAS IN STORE...COULD SEE HIGHS ONLY IN THE MID 60S WHICH COULD BREAK THE RECORD COLD HIGH OF 69 AT STC...68 AND MSP...AND PERHAPS 64 AT KEAU. THE COLD WEATHER WITH H850 TEMPS 2-3 STANDARD DEVIATIONS BELOW NORMAL WILL LAST THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE REGION. A FEW AFTERNOON CU WILL LIKELY FILL THE SKY SATURDAY AFTERNOON ACROSS EASTERN MN AND WESTERN WI. IF SKIES ARE ABLE TO CLEAR OVERNIGHT...AGAIN COULD SEE RECORD LOW TEMPS FOR FRIDAY NIGHT AND SATURDAY NIGHT. LOOKING AHEAD...AS THE SURFACE HIGH MOVES EASTWARD SOUTHERLY FLOW WILL GRADUALLY MODERATE TEMPERATURE FOR SUNDAY AND INTO THE MIDDLE OF NEXT WEEK. A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION...WITH H850 THETA_E ADVECTION AHEAD OF AN APPROACHING SHORTWAVE SUPPORTING SHOWERS AND THUNDERSTORMS FOR MONDAY THROUGH THE END OF THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 603 PM CDT THU JUL 25 2013 A COLD FRONT NEAR A DULUTH TO ABERDEEN LINE WILL SWEEP SOUTHEAST ACROSS THE TAF SITES OVERNIGHT. A FEW SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG THE FRONT... MAINLY THIS EVENING. SHORT TERM GUIDANCE WOULD SUGGEST THAT KRNH AND KEAU HAVE THE BEST CHANCE FOR SEEING SOME SHRA/TSRA BETWEEN 02Z-05Z. IT LOOKS TO BE MORE OF A HIT AND MISS AT THE OTHER TAF SITES BETWEEN 00Z-04Z. IN THE WAKE OF THIS ACTIVITY...A FEW SHOWERS CAN'T BE RULED OUT DURING THE LATE NIGHT HOURS AS A COLD CYCLONIC FLOW DEVELOPS. NORTHWEST WINDS WILL ALSO BE ON THE INCREASE LATE TONIGHT AND THROUGH THE DAY FRIDAY WITH 15 KNOTS GUSTING TO 25 KNOTS COMMON. THERE IS ALSO PRETTY HIGH CONFIDENCE THAT MVFR CEILINGS...PERHAPS AS LOW AS 010-015 ACROSS CENTRAL MN...WILL BEGIN TO MOVE INTO KAXN AND KSTC AROUND DAYBREAK AND SPREAD SOUTHEAST THROUGH THE MORNING AND CONTINUE THROUGH MUCH OF THE AFTERNOON...ESPECIALLY ACROSS WEST CENTRAL WI. KRWF LOOKS TO BE ON THE EDGE AND WILL KEEP THEM VFR. KMSP... A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AROUND 02Z-03Z AHEAD OF A SECONDARY COLD FRONT. CONFIDENCE IS NOT HIGH WITH BETTER CHANCES TO THE EAST. WINDS HAVE BACKED FROM NW TO SW OVER THE PAST 3 HOURS AS THIS SECOND FRONT APPROACHES. A MORE WESTERLY WIND WILL ARRIVE BY MID EVENING THEN BECOME NW AFTER MIDNIGHT. WIND SPEEDS WILL PICK UP TO 15 TO 20 KNOTS ON FRIDAY WITH GUSTS INTO THE MID 20 KNOTS RANGE. MVFR CEILINGS ALSO DEVELOPING BETWEEN 12Z-15Z AND LASTING INTO EARLY AFTERNOON. CEILINGS IMPROVING TO VFR IN THE AFTERNOON WITH DIMINISHING WIND FRIDAY EVENING. /OUTLOOK FOR KMSP/ FRI NIGHT...VFR. WINDS NW 12-15KTS. SAT...VFR. WINDS NW 10G20KTS. SUN...VFR. WINDS NW 5KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...JRB AVIATION...RAH
Hazardous weather outlook, Jul 25, 6:36 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 636 PM CDT THU JUL 25 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 262345- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 636 PM CDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL AND SOUTHERN MINNESOTA...AS WELL AS PORTIONS OF WEST CENTRAL WISCONSIN. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS RETURN FOR MONDAY THROUGH TUESDAY NIGHT. AT THIS TIME...THE CHANCES FOR SEVERE WEATHER WITH THIS ACTIVITY IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jul 25, 5:32 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CDT THU JUL 25 2013
WIZ028-252300-
EAU CLAIRE-
532 PM CDT THU JUL 25 2013
AT 528 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTH OF PRICE. THIS STORM WAS MOVING EAST AT 25
MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AUGUSTA.
FAIRCHILD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4459 9094 4459 9108 4461 9116 4476 9115
4474 9091 4468 9091 4460 9091
TIME...MOT...LOC 2232Z 288DEG 22KT 4470 9106
JLTLocal storm report, Jul 25, 5:45 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 5 NE AUGUSTA 44.73N 91.05W
07/25/2013 M0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Jul 25, 5:50 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT THU JUL 25 2013
MNZ044-045-252330-
KANABEC-MILLE LACS-
550 PM CDT THU JUL 25 2013
AT 546 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF MCGRATH
TO 12 MILES WEST OF MCGRATH TO 9 MILES SOUTH OF GARRISON. THESE
STORMS WERE MOVING SOUTHEAST AT 40 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
VINELAND.
BAYVIEW.
WARMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE MILLE LACS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4624 9342 4616 9341 4616 9306 4615 9304
4607 9304 4601 9310 4592 9331 4616 9382
4625 9372 4626 9346
TIME...MOT...LOC 2250Z 312DEG 34KT 4646 9333 4628 9347
4615 9375
JLTSpecial weather statement, Jul 25, 7:26 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 726 PM CDT THU JUL 25 2013 MNZ043-260115- MORRISON- 726 PM CDT THU JUL 25 2013 AT 723 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF LITTLE FALLS...OR 27 MILES SOUTHEAST OF STAPLES. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PIERZ. LASTRUP. LAT...LON 4605 9395 4590 9408 4608 9449 4615 9432 TIME...MOT...LOC 0025Z 298DEG 27KT 4610 9436
Special weather statement, Jul 25, 10:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1037 PM CDT THU JUL 25 2013 MNZ058-065-066-260400- MCLEOD-MEEKER-RENVILLE- 1037 PM CDT THU JUL 25 2013 AT 1035 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LITCHFIELD...OR 25 MILES SOUTH OF PAYNESVILLE. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... STROUT. COSMOS. CORVUSO. CEDAR MILLS. LAKESIDE. LAT...LON 4498 9429 4477 9452 4497 9477 4512 9458 TIME...MOT...LOC 0337Z 312DEG 27KT 4501 9462
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:26 PM CDT | Special Weather Statement | MPX | Morrison | 49 min |
| Jul 25, 7:48 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 27 min |
| Jul 25, 11:36 PM CDT | Special Weather Statement | MPX | Polk | 39 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.